Iowa, 2013Drought in Iowa, August 1 to 31, 2013
August 1 to 31, 2013 · NWS DMX · 45 events in 45 counties and zones
Serious drought conditions gripped the state through the summer months. Initial sub-soil moisture was good at the beginning of the growing season.
Every event with a place to put it; 45 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $945 million
- Events
- 45
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Serious drought conditions gripped the state through the summer months. Initial sub-soil moisture was good at the beginning of the growing season. The recharged soil was sufficient to maintain the crops through a good part of the summer. Rainfall remained low through August as well and crops deteriorated rapidly under the warmer than normal and very dry conditions. Rainfall for the summer was between 1/3 and 2/3rds of normal across much of the Des Moines CWA. A large part of the CWA received under 5% of normal rainfall in August, with most areas under 20%. Crop loss through the month was around 10%. This translated to over $600 million in crop loss for the corn crop, and about $350 million for soybeans.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jul 31, 10:05 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 31, 10:05 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1105 PM CDT WED JUL 31 2013
.SHORT TERM.../TONIGHT /...
ISSUED AT 323 PM CDT WED JUL 31 2013
GENERALLY QUIET WEATHER OVERNIGHT AS SURFACE HIGH PRESSURE AND LIGHT
NORTHWEST WINDS ARE THE MAIN DRIVER OF CURRENT WEATHER. ALOFT...A
BROAD TROUGH IN THE WEST-NORTHWEST FLOW WILL PROVIDE A LITTLE BIT OF
LIFT INTO EARLY EVENING BEFORE PASSING EAST OF THE FORECAST AREA.
SATELLITE SHOWS A BIT OF A BOUNDARY WITH WEAK SURFACE BASED
INSTABILITY AND SOME TOWERING CUMULUS ALONG THE HIGHWAY 20/30
CORRIDORS. ALTHOUGH FACTORS ARE WEAK...CANNOT RULE OUT AN ISOLATED
SHOWER OR SMALL THUNDERSTORM IN THIS AREA UNTIL THE HEATING OF THE
DAY DIMINISHES AROUND 7 PM...SO HAVE LOW PROBABILITIES OF
PRECIPITATION IN THE FORECAST. SHOULD SEE CLEARING OVERNIGHT AND
SEASONABLY COOL TEMPERATURES. WITH LIGHT WINDS...NEED TO CONSIDER
FOG DEVELOPMENT TOWARD MORNING. POSITIVE FACTORS ARE LEFTOVER
NEAR-SURFACE MOISTURE FROM THIS MORNING...BUT NEGATIVES ARE LACK OF
DEPTH TO MOISTURE PLUS SOME MIXING OUT OF THE PROFILE THIS AFTERNOON
AND SOME DRY ADVECTION FROM MINNESOTA BEHIND THE SHORTWAVE TROUGH.
BOTTOM LINE...COULD BE A FEW AREAS OF GROUND FOG TOWARD SUNRISE BUT
COVERAGE TO LOW TO INCLUDE IN THE FORECAST AT THE MOMENT.
.LONG TERM.../THURSDAY THROUGH WEDNESDAY/...
ISSUED AT 323 PM CDT WED JUL 31 2013
OVERALL PATTERN OF A NORTHWEST FLOW OVER THE MIDWEST WILL REMAIN
IN PLACE INTO THE FORESEEABLE FUTURE. A COLD FRONT PROGGED TO MOVE
ACROSS THE AREA TONIGHT WILL STALL OVER CENTRAL/NRN MO BACK INTO
THE WESTERN PLAINS. ALOFT THERE WILL BE SEVERAL SUBTLE SHORTWAVES
SWEEPING ACROSS THE REGION WITH THE MOST NOTABLE EXPECTED TO
ROTATE ACROSS CENTRAL IOWA LATE THURSDAY NIGHT THROUGH MID FRIDAY
MORNING. IMPRESSIVE INSTABILITY AND DECENT SHEAR WILL EXIST TO THE
SOUTH AND WEST ALONG THE FRONTAL BOUNDARY AND THIS SHOULD BE THE
FOCUS FOR THUNDERSTORM DEVELOPMENT IN THE LATE AFTERNOON AND
EVENING. THUNDERSTORMS WILL MERGE INTO A CLUSTER LATE EVENING INTO
THE OVERNIGHT SOMEWHERE OVER NEBRASKA/KANSAS AND ROLL INTO WESTERN
IOWA OVERNIGHT...POSSIBLY AS EARLY AS MIDNIGHT. A WEAKER STORM
COMPLEX SHOULD DEVELOP OVER THE STATE EARLIER AND SHIFT EAST AFTER
MIDNIGHT. THE PATTERN IS VERY MESSY AND THE MODELS ARE HAVING A
DIFFICULT TIME RESOLVING THE SMALLER SCALE FEATURES. AS A RESULT
IT IS DIFFICULT TO SAY WHAT THE EFFECTS OF THE WEAKER CONVECTION
WILL HAVE ON THE AREA WHEN THE MCS OUT WEST ROLLS IS. TYPICALLY
WITH THESE SYSTEMS THERE IS AN INITIAL HAIL/WIND THREAT WHICH
EVOLVES INTO A HEAVY RAIN THREAT. THAT CERTAINLY APPEARS TO BE THE
CASE HERE AS 850 MOISTURE TRANSPORT VECTORS SHIFT RIGHT INTO THE
BOUNDARY AND INTO SOUTHWEST IOWA. THIS WILL BE AIDED BY A 20-30KT
LOW LEVEL JET IN THE WEE HOURS OF THE MORNING. THE MCS IS EXPECTED
TO CONTINUE TO ROLL ACROSS IOWA THROUGH FRIDAY MORNING.
FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT THE RIDGE REBUILDS ACROSS
THE WESTERN AND HIGH PLAINS WITH ANOTHER SHORTWAVE EXPECTED TO TOP
THE RIDGE AND MOVE INTO IOWA SUNDAY INTO SUNDAY NIGHT. ONCE AGAIN
THE MODELS ARE ALL OVER THE PLACE WITH THE PLACEMENT OF THE
SHORTWAVE. THE GFS HAS THE HEAVIEST PRECIP SOUTH SATURDAY NIGHT
INTO SUNDAY WITH ANOTHER SHOT SUNDAY INTO MONDAY ACROSS THE NORTH
WHILE THE EURO AND GEM PAINT A MORE BROAD PICTURE OF
PRECIP...ALTHOUGH THE GEM DOES HAVE HIGHER QPF ACROSS THE NORTH.
THE PATTERN REPEATS AGAIN FOR EARLY NEXT WEAK WITH SEVERAL WEAK
SHORTWAVES DROPPING THROUGH IN A NORTHWEST FLOW CREATING PERIODIC
CHANCES FOR THUNDERSTORMS.
NO MAJOR CHANGES WERE MADE TO THE FORECAST EXCEPT TO TRY AND TWEAK
THE TIMING OF THINGS FOR THURSDAY NIGHT BUT A LOT OF UNCERTAINTIES
REMAIN.
&&
.AVIATION...01/06Z
ISSUED AT 1105 PM CDT WED JUL 31 2013
LITTLE CHANGE TO PREVIOUS FORECAST. OTHER THAN INCREASING CHANCES
FOR SHOWERS OR THUNDERSTORMS AFT 00Z THERE WILL STILL BE SOME
PATCHY FOG TOWARD 09 TO 13Z AND MODEST MIXING DURING THE DAY FROM
15 THROUGH 23Z. FOR NOW HAVE INCLUDED ONLY VCSH AS SOME
UNCERTAINTY ON TIMING AND COVERAGE OF STORMS PRIOR TO 06Z. BEST
FORCING TO ARRIVE LATE IN THE PERIOD AND CONTINUED OVERNIGHT
BEYOND THE CURRENT PACKAGE.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...JUNGBLUTH
LONG TERM...FAB
AVIATION...REV
Hazardous weather outlook, Jul 31, 10:07 PM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1107 PM CDT WED JUL 31 2013
IAZ006-007-016-017-025>028-037>039-049-050-061-062-074-075-084>086-
095>097-020415-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-
MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
1107 PM CDT WED JUL 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ADDITIONAL THUNDERSTORMS ARE EXPECTED FROM LATE THURSDAY THROUGH
FRIDAY...AND AGAIN FROM LATE SUNDAY THROUGH MONDAY. THE THREAT OF
SEVERE WEATHER APPEARS LOW AT THIS TIME BUT HEAVY RAINFALL IS
POSSIBLE LATE THURSDAY NIGHT AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
IAZ004-005-015-023-024-033>036-044>048-057>060-070>073-081>083-
092>094-020415-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
1107 PM CDT WED JUL 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ADDITIONAL THUNDERSTORMS ARE EXPECTED FROM LATE THURSDAY THROUGH
FRIDAY...AND AGAIN FROM LATE SUNDAY THROUGH MONDAY. THERE IS A
SLIGHT CHANCE OF SEVERE STORMS INITIALLY THURSDAY NIGHT WITH LARGE
HAIL AND DAMAGING WIND THE MAIN THREATS BEFORE TRANSITIONING INTO
MORE OF A HEAVY RAIN THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
REV
Drought, Emmet
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Emmet forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 43.378, -94.678 (the zone’s center; the record gives no point)
Drought, Palo Alto
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Palo Alto forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 43.082, -94.678 (the zone’s center; the record gives no point)
Drought, Kossuth
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Kossuth forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 43.204, -94.207 (the zone’s center; the record gives no point)
Drought, Hancock
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Hancock forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 43.082, -93.734 (the zone’s center; the record gives no point)
Drought, Pocahontas
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Pocahontas forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.734, -94.679 (the zone’s center; the record gives no point)
Drought, Humboldt
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Humboldt forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.777, -94.207 (the zone’s center; the record gives no point)
Drought, Wright
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Wright forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.733, -93.735 (the zone’s center; the record gives no point)
Drought, Franklin
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Franklin forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.733, -93.262 (the zone’s center; the record gives no point)
Drought, Sac
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Sac forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.386, -95.105 (the zone’s center; the record gives no point)
Drought, Calhoun
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Calhoun forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.385, -94.640 (the zone’s center; the record gives no point)
Drought, Webster
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Webster forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.428, -94.182 (the zone’s center; the record gives no point)
Drought, Hamilton
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Hamilton forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.384, -93.707 (the zone’s center; the record gives no point)
Drought, Hardin
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Hardin forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.384, -93.240 (the zone’s center; the record gives no point)
Drought, Crawford
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Crawford forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.037, -95.382 (the zone’s center; the record gives no point)
Drought, Carroll
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Carroll forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.036, -94.861 (the zone’s center; the record gives no point)
Drought, Greene
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Greene forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.036, -94.397 (the zone’s center; the record gives no point)
Drought, Boone
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Boone forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.037, -93.932 (the zone’s center; the record gives no point)
Drought, Story
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Story forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.036, -93.465 (the zone’s center; the record gives no point)
Drought, Marshall
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Marshall forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.036, -92.999 (the zone’s center; the record gives no point)
Drought, Tama
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Tama forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.080, -92.532 (the zone’s center; the record gives no point)
Drought, Audubon
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Audubon forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.685, -94.906 (the zone’s center; the record gives no point)
Drought, Guthrie
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Guthrie forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.684, -94.501 (the zone’s center; the record gives no point)
Drought, Dallas
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Dallas forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.685, -94.040 (the zone’s center; the record gives no point)
Drought, Polk
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Polk forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.686, -93.573 (the zone’s center; the record gives no point)
Drought, Jasper
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Jasper forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.686, -93.054 (the zone’s center; the record gives no point)
Drought, Poweshiek
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Poweshiek forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.686, -92.531 (the zone’s center; the record gives no point)
Drought, Cass
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Cass forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.332, -94.928 (the zone’s center; the record gives no point)
Drought, Adair
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Adair forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.331, -94.471 (the zone’s center; the record gives no point)
Drought, Madison
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Madison forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.331, -94.016 (the zone’s center; the record gives no point)
Drought, Warren
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Warren forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.334, -93.561 (the zone’s center; the record gives no point)
Drought, Marion
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Marion forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.334, -93.099 (the zone’s center; the record gives no point)
Drought, Mahaska
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Mahaska forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.335, -92.641 (the zone’s center; the record gives no point)
Drought, Adams
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Adams forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.029, -94.699 (the zone’s center; the record gives no point)
Drought, Union
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Union forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.028, -94.242 (the zone’s center; the record gives no point)
Drought, Clarke
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Clarke forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.029, -93.785 (the zone’s center; the record gives no point)
Drought, Lucas
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Lucas forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.029, -93.328 (the zone’s center; the record gives no point)
Drought, Monroe
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Monroe forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.030, -92.869 (the zone’s center; the record gives no point)
Drought, Wapello
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Wapello forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 41.031, -92.409 (the zone’s center; the record gives no point)
Drought, Taylor
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Taylor forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 40.737, -94.696 (the zone’s center; the record gives no point)
Drought, Ringgold
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Ringgold forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 40.735, -94.244 (the zone’s center; the record gives no point)
Drought, Decatur
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Decatur forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 40.738, -93.786 (the zone’s center; the record gives no point)
Drought, Wayne
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Wayne forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 40.740, -93.327 (the zone’s center; the record gives no point)
Drought, Appanoose
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Appanoose forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 40.743, -92.869 (the zone’s center; the record gives no point)
Drought, Davis
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Davis forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 40.748, -92.410 (the zone’s center; the record gives no point)
Drought, Black Hawk
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Black Hawk forecast zone
- Crop damage
- $21 million
- Reported by
- Other Federal Agency
- Coordinates
- 42.470, -92.309 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 1 to 2, 20132 deaths · 1 event
- Hail and Damaging Winds in Nebraska, August 1 to 2, 2013$65 million · 1.75 in hail · 42 events
- Drought in Texas, August 1 to 31, 2013$90 million · 13 events
- Hail and Damaging Winds in North Carolina, August 1, 20131 death · 1 injured · $15,000 · 1 in hail · 3 events
- Wildfire in Oregon, August 1 to 6, 20131 death · 2 injured · 1 event
- Drought in Oklahoma, August 1 to 31, 2013$27 million · 3 events
- Drought in Texas, August 1 to 31, 2013$5.0 million · 24 events
- Flash Flood and Hail in Wyoming, August 1, 2013$10 million · 1.75 in hail · 6 events
- Hail and Damaging Winds in Nebraska, August 1, 2013$1.3 million · 2.75 in hail · 42 events
- Flash Flooding in Georgia, August 1, 2013$3.1 million · 6 events
- Wildfire in Washington, August 1 to 16, 2013$3.5 million · 1 event
- Tornado and Flood in Florida, August 1, 20131 injured · $503,000 · EF1 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470663, 470664, 470665, 470666, 470667, 470668, 470669, 470670, 470672, 470673, 470674, 470675, 470676, 470677, 470678, 470679, 470680, 470681, 470682, 470683, 470684, 470685, 470686, 470687, 470688, 470689, 470690, 470691, 470692, 470693, 470694, 470695, 470696, 470697, 470698, 470699, 470700, 470701, 470702, 470703, and more.